accessibility ACCESSIBILITY
Dee Nishimine, D.D.S., Inc.
Sophia Y. Tseng, D.M.D.
Periodontics & Dental Implants
Call: (559)229-6557

JAW NECROSIS Associated With Bisphosphanates

Osteoporotic patients that are on Bishphosphanates medications such as Actonel, Alendronate, Aredia, Bonefos, Boniva, Clodronate, Didronel, Etidronate. and Fosamax should be aware of Jaw Necrosis(JN).

Drs. Dennis Nishimine, Dee Nishimine, & Sophia Tseng have many female patients that are on these medications orally and have been on them for a number of years.  All medications have RISKS associated with them and JN is one of them that we may see orally.  We have know about JN for many years and have not seen any in our patients on an oral regimen with this severe and deleterious problem related to the bisphosphanates.

Patients who are being treated for various forms of cancers may be on I.V. Bisphosphanates at higher dosages and for extended periods of time.  We have seen and treated cases of Jaw Necrosis(JN) for patients who have had cancer therapy  including the use of I.Vbisphosphanates.  Please discuss this very carefully with your oncologist.  Again Drs. Dennis Nishimine, Dee Nishimine, & Sophia Tseng feel that this should be treated proactively.  The periodontal conditions should be treated and stabilized prior to I.V. Bisphosphanates.

 Jaw Necrosis and we do not want this to happen to you!!

 

 

 We need to work proactively with your medical doctor if you are going to be on IV Bisphosphanates and you should see the us prior to your medical therapy.  Cleanliness is next to Godliness and we want to prevent the problem.  Good oral hygiene of Brushing and Flossing only make sense.  Prevent the infection.

 

Those females that are being treated for Osteoporosis should understand the Benefits, Risks, and Alterantives (BRA's) of their therapy with the use of Bisphosphanates.

Jaw Necrosis cases are very complicated and if we could help control or prevent this with periodontal therapy and good OHI this could be of tremendous value to the patient.  If there is little to no infection present then the use of the medications may not be as bad.  If you have a tremendous amount of infectin to begin with and then go on the Bisphosphanates the likely hood of Jaw Necrosis possibly is more likely to occur.   We want to be proactive in your overall medical and dental care.

Contact us

 

 

 

Testimonials

View More